Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 228, NWS Louisville, KY

May 10, 2011Bourbon County, Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2011, 2:49 PM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 2:49 PM EDT (18:49 UTC)
Expired
May 10, 2011, 3:15 PM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:03 PM EDTHAIL 2.75Millersburg, KY
May 10, 3:05 PM EDTHAIL 1Millersburg, KY
May 10, 3:18 PM EDTHAIL 1.75Millersburg, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS53 KLMK 101849
SVRLMK
KYC017-097-181-101915-
/O.NEW.KLMK.SV.W.0228.110510T1849Z-110510T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 315 PM EDT

* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLVILLE...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CYNTHIANA...
  CARLISLE...
  HOOKTOWN...
  MILLERSBURG AND HEADQUARTERS...
  JACKSTOWN...
  EAST UNION AND WESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3819 8398 3813 8407 3829 8435 3858 8421
      3857 8420 3855 8422 3848 8416 3843 8399
      3843 8395 3841 8393 3837 8391 3834 8385
      3832 8384
TIME...MOT...LOC 1850Z 293DEG 23KT 3833 8420
WIND...HAIL 60MPH 1.00IN

$$

JSD
1 follow-up statement
961 
WWUS53 KLMK 101911
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT TUE MAY 10 2011

KYC097-101919-
/O.CAN.KLMK.SV.W.0228.000000T0000Z-110510T1915Z/
HARRISON KY-
311 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARRISON COUNTY IS
CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3819 8398 3813 8407 3830 8429 3846 8409
      3843 8399 3843 8395 3841 8393 3837 8391
      3834 8385 3832 8384
TIME...MOT...LOC 1909Z 293DEG 23KT 3828 8406

$$

KYC017-181-101915-
/O.CON.KLMK.SV.W.0228.000000T0000Z-110510T1915Z/
NICHOLAS KY-BOURBON KY-
311 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN BOURBON AND NICHOLAS COUNTIES...

AT 305 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL 
IN MILLERSBURG...WHICH IS ON THE NICHOLAS BOURBON COUNTY LINE. THIS  
SEVERE THUNDERSTORM WILL PRODUCE QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
JACKSTOWN...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CARLISLE...
  EAST UNION AND WESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3819 8398 3813 8407 3830 8429 3846 8409
      3843 8399 3843 8395 3841 8393 3837 8391
      3834 8385 3832 8384
TIME...MOT...LOC 1909Z 293DEG 23KT 3828 8406
WIND...HAIL 60MPH 1.00IN

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:56 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 10, 12:56 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EDT TUE MAY 10 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TODAY AND TONIGHT)...

OVERNIGHT MCS HAS NOT DEVELOPED UPSTREAM...THEREFORE WILL MAKE THE
FORECAST DRY THROUGH THE PRE-DAWN HOURS.

QUASI-STATIONARY FRONT CURRENTLY EXTENDS FROM JUST NORTH OF THE QUAD
CITIES REGION SOUTHEASTWARD THROUGH HUF TO SDF TO SME. THIS FEATURE
IS EXPECTED TO GRADUALLY LIFT NORTHEAST AS A WARM FRONT TODAY AND
STALL JUST NORTHEAST OF THE CWA THIS EVENING. MEANWHILE...HIGHLY
AMPLIFIED H5 RIDGE AXIS WILL SLIDE EAST FROM THE MISSISSIPPI RIVER
VALLEY MORE DIRECTLY OVER THE OHIO RIVER VALLEY BY THIS EVENING.
SLIGHTLY WARMER AND CONTINUED HUMID AIRMASS WILL BE IN PLACE AGAIN
TODAY AS ENTIRE CWA FINDS ITSELF IN ON THE WARM SIDE OF THE BOUNDARY
BY AFTERNOON.

TRICKY COVECTIVE FORECAST FOR TODAY CONTINUES AS SUMMER LIKE AIRMASS
WILL BE HIGHLY UNSTABLE. AREAS ALONG AND WEST OF I 65 WILL STAND THE
BEST SHOT AT STAYING COMPLETELY DRY AS BENEFIT FROM SUBSIDENCE
INVERSION IS EVIDENT ON FORECAST SOUNDINGS AND SHOULD LIMIT
CONVECTIVE ACTIVITY. AREAS EAST OF I 65 AND ESPECIALLY TOWARD THE I
75 CORRIDOR WILL STAND A BETTER SHOT AT CONVECTION TODAY AS CLOSER
PROXIMITY TO THE FRONTAL BOUNDARY/TRIGGER AND LOCATION ON PERIPHERY
OF RIDGE EQUALS MUCH LESS OF A SUBSIDENCE INVERSION/CAP. HAVE RELIED
MOST HEAVILY ON OPERATIONAL GFS SOLUTION WHICH RESEMBLES 10/00Z SPC
WRF FOR THIS AFTERNOON AND EVENING. THIS SOLUTION KEEPS ALL BUT THE
BLUEGRASS REGION DRY THROUGH THIS AFTERNOON BEFORE CONVECTIVE
COMPLEX DEVELOPS OVER THE LOWER GREAT LAKES ALONG THE STALLED
FRONTAL BOUNDARY AND DIVES SOUTHEAST ACROSS THE BLUEGRASS. THIS
WOULD MOST LIKELY OCCUR BETWEEN 5 PM EDT AND 11 PM EDT.

HAVE LOWERED POPS FOR MUCH OF THE DAY ACROSS THE CWA WITH ONLY
SLIGHT CHANCES FROM FRENCH LICK TO LOUISVILLE TO SOMERSET THROUGH
THIS MORNING AND THIS AFTERNOON. BY THIS EVENING...INCREASED THE
BLUEGRASS TO 50 PERCENT CHANCE BASED ON LOWER CONFIDENCE THAT MCS
WILL DEVELOP WITH SLIGHT CHANCES TO THE I 65 CORRIDOR. HAVE KEPT THE
BOWLING GREEN REGION ALONG WITH THE WESTERN PORTION OF THE CWA DRY
FOR THE ENTIRE DAY.

POTENTIAL FOR SEVERE WEATHER CANNOT BE RULED OUT WITH THIS
CONVECTIVE COMPLEX AS HIGHLY UNSTABLE AIRMASS ON THE ORDER OF 3000
J/KG COMBINES WITH MARGINAL DEEP LAYER SPEED SHEAR. THE STORM
PREDICTION CENTER HAS PLACED THE EASTERN HALF OF OUR CWA IN A SLIGHT
RISK...ALTHOUGH THE GREATEST THREAT APPEARS TO BE OVER THE BLUEGRASS
SOUTHWARD ALONG THE I 75 CORRIDOR. CERTAINLY THE MAIN THREATS WITH
THESE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS AND
EXCESSIVE CLOUD TO GROUND LIGHTNING.

HAVE GONE PRETTY AMBITIOUS WITH HIGH TEMPERATURES TODAY AS MORNING
CONVECTION APPEARS THAT IT WILL NOT PAN OUT AND PARTLY CLOUDY SKIES
SHOULD PREVAIL FOR MUCH OF THE DAY. LEANED MORE TOWARD WARMER MAV
GUIDANCE WHICH SEEMED TO DO WELL FOR YESTERDAY/S FORECAST HIGHS.
THEREFORE...HAVE GONE WITH HIGHS SOLIDLY IN THE UPPER 80S EVERYWHERE
EXCEPT THE BLUEGRASS WHERE MID 80S LOOK MORE REASONABLE. COULD WE
SEE A 90 DEGREE READING ALONG THE TENNESSEE BORDER?

AFTER MIDNIGHT...EXPECT DRY FORECAST WITH PARTLY CLOUDY SKIES AND
MILD LOWS IN THE MID AND UPPER 60S.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY - FRIDAY...

WITH THE UPPER LEVEL RIDGE AXIS RIGHT OVER THE TOP OF US ON
WED...LOOKS LIKE WE/LL BE WELL CAPPED WITH PLENTY OF SFC HEATING
DURING THE DAY.  THEREFORE...WILL KEEP THE FORECAST DRY FOR WED.
ONGOING TEMP FORECAST LOOKS ON TRACK AS WELL WITH TEMPERATURES THE
WARMEST WE/VE SEEN SO FAR THIS SPRING IN THE UPPER 80S TO AROUND 90!

THURSDAY AND FRIDAY THE RIDGE WILL SLOWLY MOVE EAST OF OUR AREA
CAUSING INCREASED PRECIP CHANCES.  BY THURSDAY AFTERNOON...WE SHOULD
BE IN THE FLOW OF SHRT/WV ENERGY RIDING ALONG THE WEST SIDE OF THE
UPPER LEVEL RIDGE...THEREFORE INHERITED T-STORM CHANCES LOOK GOOD
ALTHOUGH POPS WERE TRIMMED BACK TO START THURS AFTERNOON INSTEAD OF
THURS MORNING.

40 PERCENT POPS LOOK ON TRACK FOR FRIDAY AS A LOW PRESSURE SYSTEM
SLOWLY SPINS TO OUR NW PUSHING A WEAK COLD FRONT OR TROUGH THROUGH
OUR AREA.  THIS WILL PROVIDE A TRIGGER FOR SHOWERS/T-STORMS ON
FRIDAY.  THE BEST TIMING OF THIS FROPA ACCORDING TO THE LATEST MODEL
CONSENSUS IS FRIDAY EVENING SO FRIDAY AFTERNOON SHOULD BE PRIME FOR
PRE-FRONTAL T-STORM ACTIVITY.  ALTHOUGH SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME...STRONG STORMS WITH SMALL HAIL AND GUSTY
WINDS MAY BE POSSIBLE.

TEMPS WILL STILL WARM NICELY ON THURS INTO THE MID 80S...HOWEVER
FRIDAY WILL BE COOLER IN THE UPPER 70S FOR HIGHS WITH THE CLOUDS AND
RAIN AROUND.

THE REST OF THE FORECAST REMAINS UNCHANGED.  THE PREVIOUS DISCUSSION
IS AS FOLLOWS.

SATURDAY - MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH THE WEEKEND INTO MONDAY SINCE THE PARENT LOW OF THE
AFOREMENTIONED COLD FRONT WILL MOVE ONLY VERY SLOWLY THROUGH THE
GREAT LAKES AND OHIO VALLEY...ALONG WITH THE UPPER LOW BEING IN THE
VICINITY FOR THAT TIME PERIOD AS WELL.

WITH ONLY MEAGER SHEAR PROFILES...ANY STORMS THAT DO CROSS THE AREA
THIS WEEKEND LOOK TO BE BELOW SEVERE LEVELS AT THIS POINT.  ALSO AS
PREVIOUSLY MENTIONED...THESE ON AND OFF WAVES OF CONVECTION ARE NOT
EXPECTED TO PRODUCE OR AGGRAVATE ANY FLOODING PROBLEMS.

TEMPERATURES WILL BE AT OR SLIGHTLY BELOW NORMAL SAT-MON IN THE
UPPER 60S AND LOWER 70S FOR HIGHS.

&&

.AVIATION (18Z TAF ISSUANCE)...

SCATTERED STORMS ARE STILL EXPECTED TO ERUPT THIS AFTERNOON AS AN
UPPER WAVE OVER SOUTHERN ILLINOIS INTERACTS WITH AN UNSTABLE
ATMOSPHERE AND A SURFACE WARM FRONT REACHING FROM CHICAGO TO CHARLIE
WEST. BEST CHANCES WILL BE AT LEX...THOUGH TSTM CHANCES AT SDF ARE
LOOKING BETTER AS STORMS TO OUR WEST TRY TO ROUND THE TOP OF THE
UPPER RIDGE. THEY HAVE BEEN STRUGGLING AS THEY RUN IN TO THE RIDGE
BUT THEY WILL NEED TO BE WATCHED.

STORMS MOVE OFF TO THE SOUTHEAST THIS EVENING WITH A QUIET NIGHT TO
FOLLOW. SOME MVFR FOG WILL LIKELY DEVELOP TOWARDS DAWN.

TOMORROW THE AXIS OF THE UPPER RIDGE WILL BE OVERHEAD AND WILL
PREVENT ANYTHING MORE THAN ISOLATED POP-UP STORMS FROM DEVELOPING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........BJS
LONG TERM.........AML
AVIATION..........13
Hazardous weather outlook, May 10, 1:22 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 PM EDT TUE MAY 10 2011

KYZ070>073-111730-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
1222 PM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS
TIME...BUT BRIEF HEAVY RAIN AND LIGHTNING WILL BE POSSIBLE WITH
ANY THUNDERSTORM. WIDESPREAD FLOODING PROBLEMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ026-027-061>064-074>078-081-082-111730-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1222 PM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW STRONG
STORMS WILL BE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS
TIME...BUT BRIEF HEAVY RAIN AND LIGHTNING WILL BE POSSIBLE WITH
ANY THUNDERSTORM. WIDESPREAD FLOODING PROBLEMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-111730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
122 PM EDT TUE MAY 10 2011 /1222 PM CDT TUE MAY 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
POSSIBLY AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS
TIME...BUT BRIEF HEAVY RAIN AND LIGHTNING WILL BE POSSIBLE WITH
ANY THUNDERSTORM. WIDESPREAD FLOODING PROBLEMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Special weather statement, May 10, 2:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT TUE MAY 10 2011

KYZ037-042-043-101915-
BOURBON-HARRISON-NICHOLAS-
245 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...NICKEL SIZE HAIL...
AND STRONG WINDS WILL QUICKLY MOVE SOUTHEAST ACROSS
BOURBON...NICHOLAS...AND HARRISON COUNTIES...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...NICKEL SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  CARLISLE...
  RUDDELS MILLS AND COLVILLE...
  HOOKTOWN...
  MILLERSBURG AND HEADQUARTERS...
  BLACKS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3813 8405 3812 8408 3831 8442 3858 8423
      3857 8420 3855 8422 3848 8416 3843 8399
      3843 8395 3841 8393 3837 8391 3834 8386
TIME...MOT...LOC 1845Z 300DEG 20KT 3834 8425

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:45 PM EDTSpecial Weather StatementLMKBourbon, Nicholas30 min
May 10, 3:15 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas30 min
May 10, 3:35 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas25 min
May 10, 3:45 PM EDTSevere Thunderstorm WarningLMKNicholas15 min
May 10, 3:55 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas35 min
May 10, 4:22 PM EDTSevere Thunderstorm WarningLMKNicholas23 min
May 10, 4:45 PM EDTFlash Flood WarningLMKNicholas84 min
May 10, 4:45 PM EDTSevere Thunderstorm WarningLMKNicholas30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.